Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 29, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 28, 2021, 3:38 AM MDT for 11 counties in Montana. It took effect at Sep 28, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2021, 3:38 AM MDT (09:38 UTC)
- In effect from
- Sep 28, 2021, 12:00 PM MDT
- Expired
- Sep 28, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 91 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3542 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS85 KGGW 280938 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 338 AM MDT Tue Sep 28 2021 MTZ122-282200- /O.NEW.KGGW.FW.W.0029.210928T1800Z-210929T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 338 AM MDT Tue Sep 28 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 122... The National Weather Service in Glasgow has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 122. * TIMING...Late afternoon and early evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * MAXIMUM TEMPERATURES...In the low 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
2 follow-up statements
312 WWUS85 KGGW 281458 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 858 AM MDT Tue Sep 28 2021 MTZ120-137-290300- /O.EXA.KGGW.FW.W.0029.210928T1800Z-210929T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Southern Petroleum and Southern Garfield Counties- 858 AM MDT Tue Sep 28 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120 AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for Gusty Winds and Low Humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 120 and 137. * TIMING...Late afternoon and early evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...New fire starts would spread. * MAXIMUM TEMPERATURES...In the low 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ122-290300- /O.CON.KGGW.FW.W.0029.210928T1800Z-210929T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- 858 AM MDT Tue Sep 28 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 122... * AFFECTED AREA...Fire Weather Zone 122. * TIMING...Late afternoon and early evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...New fire starts would spread. * MAXIMUM TEMPERATURES...In the low to mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
777 WWUS85 KGGW 290253 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 853 PM MDT Tue Sep 28 2021 MTZ120-122-137-290400- /O.EXP.KGGW.FW.W.0029.000000T0000Z-210929T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Southern Petroleum and Southern Garfield Counties- 853 PM MDT Tue Sep 28 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, AND 137... RHs continue to slowly recover with much cooler conditions moving in behind a cold front. Therefore, The Red Flag Warning will be allow to expire at 9 pm MDT. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 27, 2:07 PM MDT, 13 hours 31 minutes earlier.
Area forecast discussion, Sep 27, 2:07 PM MDT, 13 hours 31 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 207 PM MDT Mon Sep 27 2021 .DISCUSSION... The unseasonably warm airmass will hang on for one more day across the area into Tuesday. But a cold front and clouds Tuesday will knock temps down over today west of a Glasgow to Jordan line. To the east, temps look to challenge records especially close to the ND border. Fire Weather issues also look to be a concern but just for Wibaux county at this point Tuesday. Have decided to headline that in the Fire Weather Forecast and not issue any products on it as it covers too small of an area. Winds Tuesday with and behind the cold front do look to be strong with sustained speeds over 20 mph during the afternoon. Have issued a Lake Wind Advisory that goes into effect at 2pm and lasts through tomorrow night. Quiet conditions are expected for the reminder of the period with virtually no chances for a Wetting Rain/needed rainfall. This month will likely go down as the fourth driest September with 0.03 inches (current standing). TFJ && .AVIATION... FLIGHT CONDITIONS: VFR WINDS: West/NW winds this afternoon will become generally light and variable this evening. Look for south winds at KSDY and KGDV during the morning. A cold front will quickly increase NW winds tomorrow early afternoon at KGGW that moves into the eastern airfields soon after. DISCUSSION: The current warm airmass will be replaced late Tuesday as a cold front arrives. In addition to the wind, mid- level clouds will move in during the afternoon. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 2 PM Tuesday to 6 AM MDT Wednesday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.